Alert archive / Wyoming / High Wind Watches in 2021
High Wind Watch 16, NWS Cheyenne, WY
NWS Cheyenne, WY issued this high wind watch at Mar 26, 2021, 3:29 PM MDT for 5 counties in Wyoming. It took effect at Mar 28, 2021, 6:00 AM MDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- Mar 26, 2021, 3:29 PM MDT (21:29 UTC)
- In effect from
- Mar 28, 2021, 6:00 AM MDT
- Expired
- Mar 27, 2021, 1:54 PM MDT
- In force
- Issued by
- NWS Cheyenne, WY
Counties Albany County, WY, Carbon County, WY, Converse County, WY, Laramie County, WY, Platte County, WY
The radar
The Cheyenne radar (KCYS), 109 km from the middle of the area, began a volume at 21:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Riverton, WY (KRIW), launched 12:00Z, 9.5 hours before the alert went out and 264 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 537 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- -5 m²/s²
- 0-3 km storm-relative helicity
- 75 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
736 WWUS75 KCYS 262129 NPWCYS URGENT - WEATHER MESSAGE National Weather Service Cheyenne WY 329 PM MDT Fri Mar 26 2021 WYZ106-110-116-117-272115- /O.NEW.KCYS.HW.A.0016.210328T1200Z-210329T2100Z/ Central Laramie Range and Southwest Platte County- North Snowy Range Foothills-South Laramie Range- South Laramie Range Foothills- Including the cities of Bordeaux, Arlington, Elk Mountain, Buford, Pumpkin Vine, Vedauwoo, Whitaker, Federal, and Horse Creek 329 PM MDT Fri Mar 26 2021 ...HIGH WIND WATCH IN EFFECT FROM SUNDAY MORNING THROUGH MONDAY AFTERNOON... * WHAT...West winds 30 to 40 mph with gusts up to 65 mph possible. * WHERE...Arlington and Elk Mountain along Interstate 80 between Laramie and Rawlins, the I-80 Summit between Cheyenne and Laramie and Bordeaux along I-25 north of Cheyenne. * WHEN...From Sunday morning through Monday afternoon. * IMPACTS...Mainly to transportation. Strong cross winds will be hazardous to light weight and high profile vehicles, including campers and tractor trailers. There will be a high risk for vehicle blow overs. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the latest forecasts and warnings for updates on this situation. Fasten loose objects or shelter objects in a safe location prior to the onset of winds. && $$ Braun
2 follow-up statements
607 WWUS75 KCYS 270918 NPWCYS URGENT - WEATHER MESSAGE National Weather Service Cheyenne WY 318 AM MDT Sat Mar 27 2021 ...STRONG GUSTY WINDS TO RETURN TO PORTIONS OF SOUTHEAST WYOMING SUNDAY AND MONDAY... WYZ101-104-105-109-111-113-115-272330- /O.EXB.KCYS.HW.A.0016.210329T0600Z-210330T0300Z/ Converse County Lower Elevations-Ferris/Seminoe/Shirley Mountains- Shirley Basin-Central Carbon County-Southwest Carbon County- Upper North Platte River Basin-Laramie Valley- Including the cities of Bill, Douglas, Deer Creek, Glenrock, Seminoe Dam, Medicine Bow, Shirley Basin, Rawlins, Baggs, Saratoga, Encampment, Bosler, and Laramie 318 AM MDT Sat Mar 27 2021 ...HIGH WIND WATCH IN EFFECT FROM LATE SUNDAY NIGHT THROUGH MONDAY EVENING... The National Weather Service in Cheyenne has issued a High Wind Watch, which is in effect from late Sunday night through Monday evening. * WHAT...West winds 30 to 40 mph with gusts up to 60 mph possible. * WHERE...The lower elevations of Carbon, Albany, and Converse county. This includes Laramie, Rawlins, Saratoga, and Douglas. * WHEN...Late Sunday night through Monday evening. * IMPACTS...Mainly to transportation. Strong cross winds will be hazardous to light weight and high profile vehicles, including campers and tractor trailers. There will be a high risk for vehicle blow overs. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Watch means there is the potential for a hazardous high wind event. Sustained winds of at least 40 mph...or gusts of 58 mph or stronger may occur. Continue to monitor the latest forecasts. && $$ WYZ106-110-116-117-272330- /O.EXT.KCYS.HW.A.0016.210328T1200Z-210330T0300Z/ Central Laramie Range and Southwest Platte County- North Snowy Range Foothills-South Laramie Range- South Laramie Range Foothills- Including the cities of Bordeaux, Arlington, Elk Mountain, Buford, Pumpkin Vine, Vedauwoo, Whitaker, Federal, and Horse Creek 318 AM MDT Sat Mar 27 2021 ...HIGH WIND WATCH NOW IN EFFECT FROM SUNDAY MORNING THROUGH MONDAY EVENING... * WHAT...West winds 35 to 45 mph with gusts up to 65 mph possible. * WHERE...Arlington and Elk Mountain along Interstate 80 between Laramie and Rawlins, the I-80 Summit between Cheyenne and Laramie and Bordeaux along I-25 north of Cheyenne. * WHEN...From Sunday morning through Monday evening. * IMPACTS...Mainly to transportation. Strong cross winds will be hazardous to light weight and high profile vehicles, including campers and tractor trailers. There will be a high risk for vehicle blow overs. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the latest forecasts and warnings for updates on this situation. Fasten loose objects or shelter objects in a safe location prior to the onset of winds. && $$
561 WWUS75 KCYS 271954 NPWCYS URGENT - WEATHER MESSAGE National Weather Service Cheyenne WY 154 PM MDT Sat Mar 27 2021 WYZ106-110-116-117-290600- /O.UPG.KCYS.HW.A.0016.210328T1200Z-210330T0300Z/ /O.NEW.KCYS.HW.W.0023.210328T1200Z-210330T0300Z/ Central Laramie Range and Southwest Platte County- North Snowy Range Foothills-South Laramie Range- South Laramie Range Foothills- Including the cities of Bordeaux, Arlington, Elk Mountain, Buford, Pumpkin Vine, Vedauwoo, Whitaker, Federal, and Horse Creek 154 PM MDT Sat Mar 27 2021 ...HIGH WIND WARNING IN EFFECT FROM 6 AM SUNDAY TO 9 PM MDT MONDAY... * WHAT...West winds 35 to 45 mph with gusts up to 70 mph expected. * WHERE...Arlington and Elk Mountain along Interstate 80 between Laramie and Rawlins, the I-80 Summit between Cheyenne and Laramie and Bordeaux along I-25 north of Cheyenne. * WHEN...From 6 AM Sunday to 9 PM MDT Monday. * IMPACTS...Mainly to transportation. Strong cross winds will be hazardous to light weight and high profile vehicles, including campers and tractor trailers. There will be a high risk for vehicle blow overs. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the latest forecasts and warnings for updates on this situation. Fasten loose objects or shelter objects in a safe location prior to the onset of winds. && $$ WYZ101-104-105-109-111-113-115-290600- /O.UPG.KCYS.HW.A.0016.210329T0600Z-210330T0300Z/ /O.NEW.KCYS.HW.W.0023.210329T0600Z-210330T0300Z/ Converse County Lower Elevations-Ferris/Seminoe/Shirley Mountains- Shirley Basin-Central Carbon County-Southwest Carbon County- Upper North Platte River Basin-Laramie Valley- Including the cities of Bill, Douglas, Deer Creek, Glenrock, Seminoe Dam, Medicine Bow, Shirley Basin, Rawlins, Baggs, Saratoga, Encampment, Bosler, and Laramie 154 PM MDT Sat Mar 27 2021 ...HIGH WIND WARNING IN EFFECT FROM MIDNIGHT SUNDAY NIGHT TO 9 PM MDT MONDAY... * WHAT...West winds 30 to 40 mph with gusts up to 65 mph expected. * WHERE...The lower elevations of Carbon, Albany, and Converse county. This includes Laramie, Rawlins, Saratoga, and Douglas. * WHEN...From midnight Sunday night to 9 PM MDT Monday. * IMPACTS...Mainly to transportation. Strong cross winds will be hazardous to light weight and high profile vehicles, including campers and tractor trailers. There will be a high risk for vehicle blow overs. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the latest forecasts and warnings for updates on this situation. Fasten loose objects or shelter objects in a safe location prior to the onset of winds. && $$ NEZ002-003-019>021-054-055-095-096-WYZ102-107-108-118-119-290600- /O.NEW.KCYS.HW.A.0017.210329T1800Z-210330T0600Z/ Dawes-Box Butte-Scotts Bluff County-Banner County-Morrill- Kimball County-Cheyenne-North Sioux-South Sioux-Niobrara County- East Platte County-Goshen County-Central Laramie County- East Laramie County- Including the cities of Chadron, Chadron St Park, Alliance, Scottsbluff, Gering, Harrisburg, Angora, Bridgeport, Bayard, Redington, Kimball, Brownson, Sidney, Harrison, Agate, Lusk, Redbird, Wheatland, Guernsey, Torrington, Cheyenne, and Pine Bluffs 154 PM MDT Sat Mar 27 2021 ...HIGH WIND WATCH IN EFFECT FROM MONDAY AFTERNOON THROUGH MONDAY EVENING... * WHAT...Northwest winds 25 to 35 mph with gusts 50 to 58 mph possible. * WHERE...Areas east of the I-25 corridor, including Niobrara, PLatte, Goshen, Laramie, Sioux, Dawes, Box Butte, Scotts Bluff, Banner, Morrill, Kimball and Cheyenne Counties. This includes the cities of Cheyenne, Scottsbluff, Chadron, Lusk, and Torrington. * WHEN...From Monday afternoon through Monday evening. * IMPACTS...Mainly to transportation. Strong cross winds will be hazardous to light weight and high profile vehicles, including campers and tractor trailers. There will be a high risk for vehicle blow overs. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the latest forecasts and warnings for updates on this situation. Fasten loose objects or shelter objects in a safe location prior to the onset of winds. && $$
What forecasters said that day
The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this high wind watch went out at Mar 26, 11:15 AM MDT, 4 hours 14 minutes earlier.
Area forecast discussion, Mar 26, 11:15 AM MDT, 4 hours 14 minutes before
Area Forecast Discussion National Weather Service Cheyenne WY 1115 AM MDT Fri Mar 26 2021 .UPDATE... Issued at 805 AM MDT Fri Mar 26 2021 Just issued a Special Weather Statement for areas of dense fog this morning between Cheyenne and Laramie. The SPS will continue through mid-morning when snow showers are expected to move in a break up the areas of fog, though should present visibility issues of its own. Portions of I-80 along and near the Summit and areas along the Laramie Valley will experience reduced visibilities, less than one-quarter of a mile at times. Please use caution this morning while driving. Slow down, use your low beam headlights, and allow for some extra travel time to safely reach your destination. && .SHORT TERM...(Today and tonight) Issued at 355 AM MDT Fri Mar 26 2021 Tightening mid to upper level circulation continues to track to the northeast over the Western Portion of Lake Erie, dragging its associated cold front east of the Appalachians. In the western portion of the CONUS, a cold front continues to dig to the south, before slowing down considerably when it entered northern Wyoming. Milder conditions remained on track earlier today, with current radar imagery showing much of the precipitation to the north and south of Cheyenne. Snow is still on track, with the arrival of the cold front. Abundant moisture with this system, and some QC lift, will enhance the precipitation and move from west to east as the cold front continues its track. Latest model guidance keeps most of the snow totals in the higher terrains, such as the Snowy Range and Sierra Madres, with the peaks getting upward to around 4 to 6 inches. Higher valleys still could measure upwards to around an inch, with decreasing totals east of the Laramie Range. Upper level trough is expected to continue its trek to the east, with a ridge of high pressure building across the CWA this weekend. Mainly dry and pleasant weekend with temperatures returning to the 40s and low 50s for Saturday, and mid to high 60s for Sunday. .LONG TERM...(Sunday night through Thursday) Issued at 340 AM MDT Fri Mar 26 2021 Models continue to show mild temperatures for Monday, ahead of the next Pacific cold front and associated upper level trough. There continue to be some minor timing differences with the GFS and Canadian around 6 to 9 hours later with FROPA compared to the ECMWF. These timing differences are not as bad compared to 24 hours ago, but may result in slightly lower afternoon high temperatures if the ECMWF verifies. Kept high temperatures a little below consensus, but believe boundary layer mixing ahead of the front will be sufficient enough to push temperatures into the mid 60s to low 70s across most of the eastern plains by late Monday morning through Monday afternoon. Any precipitation associated with the system should hold off until the evening hours outside the mountains. It will be windy on Monday ahead and just behind the cold front with widespread westerly winds between 20 to 35 mph with higher gusts, strongest across southeast Wyoming where High Wind headlines can not be ruled out at this time. As for precipitation, models have trended drier behind the front, mainly due to how fast the system pushes through the area. Kept POP between 20 to 40 percent with higher values over the mountains. Any precip may be over by early to mid Tuesday afternoon across the region with drier downslope northwest winds. Tuesday and Wednesday will be much colder with highs struggling to reach 40 to 45 degrees across most of the area. Extended models then show a broad ridge of high pressure moving into the area for several days into late next week. Expect dry conditions by Thursday and next Friday with highs well above normal as 700mb temperatures climb above 5c. && .AVIATION...(For the 18Z TAFS through 18z Saturday morning) Issued at 1115 AM MDT Fri Mar 26 2021 Sctd rain and snow showers will be over the area into this evening with associated MVFR/IFR cigs and visibilities, especially affecting KRWL and the Neb Panhandle terminals. Conditions expected to improve to VFR later tonight into Saturday morning. && .FIRE WEATHER... Issued at 355 AM MDT Fri Mar 26 2021 Fire weather concerns will remain low through Saturday with minimum relative humidities above 40 percent, chances for rain and snow showers, and a lingering snow pack. Drier, windy and milder weather will raise fire weather concerns somewhat Sunday and Monday with minimum relative humidities of 20 to 25 percent. Cooler and unsettled weather is expected late Monday through Wednesday. && .CYS WATCHES/WARNINGS/ADVISORIES... WY...None. NE...None. && UPDATE...AB SHORT TERM...MD LONG TERM...TJT AVIATION...RE FIRE WEATHER...MJ/MD
In the hours before
Local storm report, Mar 26, 2:22 PM MDT, 1 hour 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
222 PM MDT FRI MAR 26 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0147 PM SNOW 8 S GERING 41.71N 103.67W
03/26/2021 M2.0 INCH SCOTTS BLUFF NE PUBLIC
&&Nearby
High Wind Watches in Wyoming, 2021Every high wind watch in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.